Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 88, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 25, 2013, 6:04 PM CDT for Hubbard County, Minnesota. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2013, 6:04 PM CDT (23:04 UTC)
- Expired
- Aug 25, 2013, 7:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hubbard County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 184 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 6:20 PM CDT | HAIL 1 | Lake George, MN | REPORT RELAYED FROM BELTRAMI COUNTY EM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 11.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2993 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
563
WUUS53 KFGF 252304
SVRFGF
MNC057-260000-
/O.NEW.KFGF.SV.W.0088.130825T2304Z-130826T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
604 PM CDT SUN AUG 25 2013
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HUBBARD COUNTY IN NORTH CENTRAL MINNESOTA...
* UNTIL 700 PM CDT
* AT 600 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTH OF
PARK RAPIDS...AND MOVING NORTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EMMAVILLE AROUND 620 PM CDT.
LAKE GEORGE AROUND 635 PM CDT.
LAPORTE AND KABEKONA AROUND 700 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BENEDICT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4737 9492 4741 9468 4705 9468 4698 9517
4721 9516
TIME...MOT...LOC 2305Z 244DEG 13KT 4710 9509
HAIL...1.00IN
WIND...60MPH
$$
DK2 follow-up statements
238
WWUS53 KFGF 252325
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
625 PM CDT SUN AUG 25 2013
MNC057-260000-
/O.CON.KFGF.SV.W.0088.000000T0000Z-130826T0000Z/
HUBBARD MN-
625 PM CDT SUN AUG 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
HUBBARD COUNTY UNTIL 700 PM CDT...
AT 623 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE GEORGE...
AND MOVING NORTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKE GEORGE AROUND 640 PM CDT.
KABEKONA AND GUTHRIE AROUND 700 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE NARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4737 9492 4741 9468 4705 9468 4704 9495
4711 9516 4721 9516
TIME...MOT...LOC 2325Z 231DEG 14KT 4719 9507
HAIL...1.00IN
WIND...60MPH
$$
DK902
WWUS53 KFGF 252341
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
641 PM CDT SUN AUG 25 2013
MNC057-260000-
/O.CON.KFGF.SV.W.0088.000000T0000Z-130826T0000Z/
HUBBARD MN-
641 PM CDT SUN AUG 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
HUBBARD COUNTY UNTIL 700 PM CDT...
AT 637 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE GEORGE...
AND MOVING NORTHEAST AT 15 MPH. QUARTER SIZE HAIL WAS REPORTED AT
620 PM AT LAKE GEORGE.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KABEKONA AROUND 655 PM CDT.
GUTHRIE AND NARY AROUND 700 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LAPORTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4707 9492 4714 9514 4721 9516 4737 9492
4741 9468 4705 9468
TIME...MOT...LOC 2341Z 231DEG 14KT 4723 9500
HAIL...1.00IN
WIND...60MPH
$$
DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:28 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 25, 3:28 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 328 PM CDT SUN AUG 25 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 321 PM CDT SUN AUG 25 2013 FORECAST CHALLENGE WILL BE PERIODIC PCPN CHANCES AND TEMPERATURES/HEAT INDICES. MODELS IN FAIR AGREEMENT ALTHOUGH DIFFERENCES IN SURFACE LOW PLACEMENT TONIGHT AND MONDAY WILL DETERMINE FAVORED LOCATION FOR CONVECTION AND WILL USE BLEND FOR FORECAST. FOR TONIGHT MODELS IN GENERAL AGREEMENT WITH BOUNDARY PLACEMENT BY EVENING FROM SURFACE LOW NEAR ND/SD BORDER AREA EASTWARD. THIS AREA CURRENTLY STRONGLY CAPPED SO CONVECTIVE INITIATION MAY TAKE SOME TIME. APPEARS TO BE A WEAK MID LEVEL IMPULSE IN CENTRAL SD WHICH MAY AID IN DEVELOPMENT ALTHOUGH FEATURE LOOKS WEAK AND CAP STRONG. WILL MAINTAIN CURRENT HIGHEST POPS IN THIS AREA. APPEARS TO BE ANOTHER SHORT WAVE LIFTING NE THROUGH WYOMING. THIS FEATURE MAY LIFT INTO NORTHERN FA LATER TONIGHT HOWEVER WITH MORE STABLE AIRMASS WITH SURFACE HIGH PRESSURE NOT EXPECTING ANY PCPN WITH THIS FEATURE. DOES NOT LOOK TO BE ANY CHANGE IN AIRMASS WITH UPPER RIDGE IN PLACE SO WILL BE ANOTHER WARM MUGGY NIGHT ACROSS MOST OF THE FA. ANOTHER WAVE OVER CENTRAL/NORTHERN CA/NEVADA TO RIDE OVER UPPER PERIPHERY OF PERSISTENT RIDGE AFFECTING THE FA LATER TOMORROW. MODELS HAVE BEEN DIFFERING ON ASSOCIATED SURFACE LOW/BOUNDARY PLACEMENT FROM RUN TO RUN. FOR THIS WILL KEEP PRETTY CLOSE TO CURRENT POP LAYOUT. COLUMN REMAINS VERY WARM AND HUMID AND WILL CONTINUE THE NEED TO MONITOR FOR ANY POTENTIAL HEAT ADVISORY AREAS. WILL LIKELY SEE SOME PCPN WORKING FROM WEST TO EAST ACROSS PORTION OF FA MONDAY EVENING LIKELY WINDING DOWN LATER IN THE NIGHT. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 321 PM CDT SUN AUG 25 2013 LOOKS TO BE A BREAK IN SHORT WAVE ACTIVITY TUESDAY AND WEDNESDAY AND WILL KEEP FORECAST DRY. WILL CONTINUE WITH WELL ABOVE AVERAGE TEMPERATURES. .LONG TERM... /WED NIGHT THROUGH SUN/ LONG TERM MODELS TODAY CONTINUE THE TREND OF WEAK/FLATTENED RIDGE OVER NORTHERN TIER OF CONUS HAVING A SERIES OF WEAK WAVES PUSH THROUGH THE AREA...RESULTING IN CONSALL SOLUTION GIVING LONG PERIOD OF LOW POPS. THE GEM CONTINUES TO BE SLIGHTLY DRIER THAN ECMWF/GFS...WHICH SEEMS MORE REASONABLE WITH STRESSED CROPS RESULTING IN LOWER ET RATES THIS SUMMER. BEST CHANCE OF ANY CONVECTION WOULD BE WED NIGHT INTO THU TIMEFRAME AS MODELS ARE SOMEWHAT CONSISTENT WITH A WARM FRONTAL BOUNDARY ACROSS SD AND SRN MN. CONFIDENCE IS LOW FROM THU NIGHT ON. TEMPS SHOULD BE SLIGHTLY COOLER THAN THIS WEEKEND...BUT STILL A GOOD 5 DEG ABOVE SEASONAL NORMS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1232 PM CDT SUN AUG 25 2013 VFR CONDS WITH SFC HIGH PRESSURE OVER THE AREA. WINDS WILL TURN MORE EASTERLY TO SOUTHEASTERLY TOMORROW AS A WARM FRONT SETS UP OVER FAR SOUTHERN VALLEY. NO PRECIP EXPECTED FOR THIS TAF PERIOD. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ052-053. MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ029>032-040. && SHORT TERM...VOELKER LONG TERM...SPEICHER/VOELKER AVIATION...SPEICHER
Hazardous weather outlook, Aug 25, 6:59 AM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 659 AM CDT SUN AUG 25 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 659 AM CDT SUN AUG 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE STORMS IS POSSIBLE TODAY ROUGHLY SOUTH AND EAST OF A LINE FROM BLACKMER NORTH DAKOTA TO DORAN MINNESOTA TO OYLEN MINNESOTA. THE STORMS WILL BE MOSTLY LIKELY AFTER THE NOON HOUR AND SHOULD BE OUT OF THE AREA BY MIDNIGHT. AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THIS AFTERNOON AND EVENING AND PRODUCE THE THEREAT OF THUNDERSTORMS. ALSO THE HEAT INDEX WILL MAY APPROACH HEAT ADVISORY CRITERIA IN GRANT COUNTY MINNESOTA THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE HEAT INDEX MAY AGAIN APPROACH HEAT ADVISORY CRITERIA MONDAY AFTERNOON AND EVENING OVER GRANT COUNTY MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
In the hours before
Local storm report, Aug 25, 12:46 PM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1246 PM CDT SUN AUG 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 7 WSW WARROAD 48.87N 95.46W
08/24/2013 E1.50 INCH ROSEAU MN PUBLIC
INFORMATION PASSED TO NWS VIA RELATIVES
&&
PJSLocal storm report, Aug 25, 1:04 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
104 PM CDT SUN AUG 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 2 SW WARROAD 48.89N 95.35W
08/24/2013 E1.00 INCH ROSEAU MN PUBLIC
QUARTER OR SLIGHTLY LARGER SIZED HAIL JUST AFTER 8 PM
&&
PJSLocal storm report, Aug 25, 1:28 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
128 PM CDT SUN AUG 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM TSTM WND DMG 6 NE VALLEY CITY 46.98N 97.92W
08/25/2013 BARNES ND PUBLIC
HAIL AND WIND CAUSED SOME CROP DAMAGE. HAIL SIZE UNKNOWN.
0355 AM TSTM WND DMG 2 W KRAGNES 46.99N 96.79W
08/25/2013 CLAY MN PUBLIC
GRAIN BIN UNDER CONSTRUCTION WAS BLOWN OVER. LARGE HAIL
TO NEAR GOLFBALL SIZE ALSO REPORTED VIA KVLY FACEBOOK
PAGE.
0455 AM HAIL 1 E CALLAWAY 46.98N 95.89W
08/25/2013 E1.00 INCH BECKER MN PUBLIC
ESTIMATED HAIL OF AT LEAST QUARTER SIZE. SEVERAL BRANCHES
DOWN.
&&
JAMLocal storm report, Aug 25, 4:24 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
424 PM CDT SUN AUG 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 7 S WARROAD 48.81N 95.32W
08/24/2013 M1.00 INCH ROSEAU MN PUBLIC
0737 PM TSTM WND DMG 3 E ROSEAU 48.85N 95.70W
08/24/2013 ROSEAU MN TRAINED SPOTTER
REPORT OF MULTIPLE 20-30 FT TREES DOWN. TIME ESTIMATED
FROM RADAR.
0740 PM HAIL 4 S SALOL 48.81N 95.57W
08/24/2013 M2.00 INCH ROSEAU MN BROADCAST MEDIA
PUBLIC FACEBOOK REPORT RELAYED VIA MEDIA PARTNER.
0810 PM HAIL 2 SW WARROAD 48.89N 95.35W
08/24/2013 E1.00 INCH ROSEAU MN PUBLIC
QUARTER OR SLIGHTLY LARGER SIZED HAIL JUST AFTER 8 PM
0815 PM HAIL 7 WSW WARROAD 48.87N 95.46W
08/24/2013 E1.50 INCH ROSEAU MN PUBLIC
INFORMATION PASSED TO NWS VIA RELATIVES
0340 AM TSTM WND DMG 6 NE VALLEY CITY 46.98N 97.92W
08/25/2013 BARNES ND PUBLIC
HAIL AND WIND CAUSED SOME CROP DAMAGE. HAIL SIZE UNKNOWN.
0353 AM TSTM WND GST FARGO 46.88N 96.82W
08/25/2013 M59.00 MPH CASS ND ASOS
0355 AM TSTM WND DMG 2 W KRAGNES 46.99N 96.79W
08/25/2013 CLAY MN PUBLIC
GRAIN BIN UNDER CONSTRUCTION WAS BLOWN OVER. LARGE HAIL
TO NEAR GOLFBALL SIZE ALSO REPORTED VIA KVLY FACEBOOK
PAGE.
0455 AM HAIL 1 E CALLAWAY 46.98N 95.89W
08/25/2013 E1.00 INCH BECKER MN PUBLIC
ESTIMATED HAIL OF AT LEAST QUARTER SIZE. SEVERAL BRANCHES
DOWN.
&&
DKELLENBThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:02 PM CDT | Tornado Warning | FGF | Lake of the Woods, Roseau | 43 min |
| Aug 24, 7:27 PM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods, Roseau | 48 min |
| Aug 24, 8:07 PM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods, Roseau | 53 min |
| Aug 24, 10:50 PM CDT | Special Weather Statement | FGF | Pennington | 55 min |
| Aug 24, 11:53 PM CDT | Special Weather Statement | FGF | Beltrami | 67 min |
| Aug 25, 12:08 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 52 min |
| Aug 25, 3:37 AM CDT | Severe Thunderstorm Warning | FGF | Clay, Norman | 53 min |
| Aug 25, 4:26 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Clearwater, Mahnomen, Norman | 64 min |
| Aug 25, 5:27 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clearwater, Hubbard | 48 min |
| Aug 25, 9:51 AM CDT | Heat Advisory | FGF | Grant, Otter Tail, Wadena, Wilkin | 9 hr |
| Aug 25, 6:57 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Hubbard | 63 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.